Alert archive / Virginia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 71, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 29, 2019, 5:11 PM EDT for 6 counties in Virginia. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2019, 5:11 PM EDT (21:11 UTC)
- Expired
- May 29, 2019, 6:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Alleghany County, VA, Bedford County, VA, Botetourt County, VA, City of Covington, VA, Craig County, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 72 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 5:30 PM EDT | TSTM WND DMG | 1 Nnw Eagle Rock, VA | MULTIPLE TREES DOWN IN THE EAGLE ROCK AREA. |
| May 29, 5:30 PM EDT | TSTM WND DMG | 4 W Gala, VA | POWER LINE DOWN IN THE 5000 BLOCK OF CRAIG CREEK RD. |
| May 29, 5:44 PM EDT | TSTM WND DMG | 3 Ssw Collierstown, VA | TREES DOWN NEAR BLUE GRASS TRAIL AND SPRING BRANCH RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 3:41 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 772 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
511
WUUS51 KRNK 292111
SVRRNK
VAC005-019-023-045-163-580-292200-
/O.NEW.KRNK.SV.W.0071.190529T2111Z-190529T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
511 PM EDT Wed May 29 2019
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
The City of Covington in west central Virginia...
Alleghany County in west central Virginia...
Northeastern Craig County in southwestern Virginia...
Southwestern Rockbridge County in west central Virginia...
Northwestern Bedford County in south central Virginia...
Botetourt County in west central Virginia...
* Until 600 PM EDT
* At 510 PM EDT, severe thunderstorms were located along a line
extending from near Alleghany to near Potts Creek to near Craig
Springs, moving east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Alleghany...
Bedford...
Covington...
Clifton Forge...
and Buchanan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for damaging winds. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3785 7948 3757 7945 3733 7951 3739 8001
3742 8008 3740 8012 3742 8032 3761 8020
3771 8027 3773 8025 3774 8026 3777 8025
3778 8021 3780 8023 3782 8020
TIME...MOT...LOC 2110Z 272DEG 41KT 3776 8022 3761 8012 3747 8023
HAIL...<.75IN
WIND...60MPH
$$
MBS3 follow-up statements
209
WWUS51 KRNK 292127
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
527 PM EDT Wed May 29 2019
VAC005-019-023-045-163-580-292200-
/O.CON.KRNK.SV.W.0071.000000T0000Z-190529T2200Z/
City of Covington VA-Alleghany VA-Craig VA-Rockbridge VA-Bedford VA-
Botetourt VA-
527 PM EDT Wed May 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...NORTHEASTERN
CRAIG COUNTY IN SOUTHWESTERN VIRGINIA...SOUTHWESTERN ROCKBRIDGE
COUNTY IN WEST CENTRAL VIRGINIA...NORTHWESTERN BEDFORD COUNTY IN
SOUTH CENTRAL VIRGINIA AND BOTETOURT COUNTIES IN WEST CENTRAL
VIRGINIA AND THE CITY OF COVINGTON...
At 527 PM EDT, severe thunderstorms were located along a line
extending from Covington to near Eagle Rock to near Daleville, moving
east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Bedford...
Covington...
Clifton Forge...
Buchanan...
and Glasgow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3739 8001 3782 8004 3785 7948 3757 7945
3733 7951 3739 7997
TIME...MOT...LOC 2127Z 272DEG 41KT 3775 7998 3760 7988 3746 7999
HAIL...<.75IN
WIND...60MPH
$$
MBS757 WWUS51 KRNK 292143 SVSRNK Severe Weather Statement National Weather Service BLACKSBURG VA 543 PM EDT Wed May 29 2019 VAC019-045-580-292153- /O.CAN.KRNK.SV.W.0071.000000T0000Z-190529T2200Z/ City of Covington VA-Craig VA-Bedford VA- 543 PM EDT Wed May 29 2019 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAIG AND NORTHWESTERN BEDFORD COUNTIES AND THE CITY OF COVINGTON IS CANCELLED... The storms which prompted the warning have moved out of the warned area. Therefore, the warning has been cancelled. A Severe Thunderstorm Watch remains in effect until 800 PM EDT for central, south central, southwestern and west central Virginia...and southeastern West Virginia. When it is safe to do so, please send your reports of hail of any size, as well as reports of any wind damage, including downed trees or large limbs, to the National Weather Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be shared on the National Weather Service Blacksburg Facebook page and on Twitter. LAT...LON 3757 7945 3757 7976 3783 7978 3785 7948 TIME...MOT...LOC 2143Z 272DEG 41KT 3774 7978 3759 7968 3745 7979 $$ VAC005-023-163-292200- /O.CON.KRNK.SV.W.0071.000000T0000Z-190529T2200Z/ Alleghany VA-Rockbridge VA-Botetourt VA- 543 PM EDT Wed May 29 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR EAST CENTRAL ALLEGHANY...SOUTHWESTERN ROCKBRIDGE AND NORTHEASTERN BOTETOURT COUNTIES IN WEST CENTRAL VIRGINIA... At 543 PM EDT, severe thunderstorms were located along a line extending from near Glen Wilton to near Arcadia to near Lithia, moving east at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Glasgow... Collierstown... Natural Bridge... and Longdale Furnace. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare immediately for DAMAGING WINDS. For your safety, move to an interior room on the lowest floor of a sturdy building. Stay away from windows. When it is safe to do so, please send your reports of hail of any size, as well as reports of any wind damage, including downed trees or large limbs, to the National Weather Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be shared on the National Weather Service Blacksburg Facebook page and on Twitter. && LAT...LON 3757 7945 3757 7976 3783 7978 3785 7948 TIME...MOT...LOC 2143Z 272DEG 41KT 3774 7978 3759 7968 3745 7979 HAIL...<.75IN WIND...60MPH $$ MBS
470
WWUS51 KRNK 292205
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
605 PM EDT Wed May 29 2019
VAC005-023-163-292214-
/O.EXP.KRNK.SV.W.0071.000000T0000Z-190529T2200Z/
Alleghany VA-Rockbridge VA-Botetourt VA-
605 PM EDT Wed May 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR
EAST CENTRAL ALLEGHANY...SOUTHWESTERN ROCKBRIDGE AND NORTHEASTERN
BOTETOURT COUNTIES IN WEST CENTRAL VIRGINIA HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire and a new warning
has been issued further to the east.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central, south central, southwestern and west central Virginia...and
southeastern West Virginia.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3757 7945 3757 7976 3783 7978 3785 7948
TIME...MOT...LOC 2204Z 272DEG 41KT 3773 7949 3758 7939 3744 7950
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:52 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 29, 3:52 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 352 PM EDT Wed May 29 2019 .SYNOPSIS... The upper ridge of high pressure that has been over our region will transition to a broad trough by the weekend. This will mean a trend towards slightly cooler temperatures with better chances of daily showers and storms. A strong cold front will approach the region on Wednesday, bringing an even greater increase in showers and storms to the area. && .NEAR TERM /THROUGH THURSDAY/... As of 345 PM EDT Wednesday... SVR Thunderstorm Watch #294 in effect until 8PM for all counties and Independent Cities along and west of the Blue Ridge. Main threat is damaging wind. Through Thursday afternoon, the upper level ridge that has been parked over Florida, north into the southern Appalachians, will have its northern extent flattened but the progression of a strong shortwave trough moving eastward through the Ohio Valley. This transition will have the effect of bringing a round of showers and storms to the region late this afternoon into the evening hours, especially across western and northern parts of the region. The line of showers and storms is expected to decrease in coverage as the activity crosses east of the crest of the Blue Ridge. While coverage is expected to trend to scattered coverage, there will be the potential for some of the storms to contain very gusty winds and hail as the activity progresses through our entire region. With the weakening ridge will come a greater potential for additional showers and storms across our area, especially the far northern sections of the region throughout the night, and then across western and northern sections of the area during the day Thursday. A weakening ridge will also mean a trend toward slightly cooler temperatures. This will become more realized as we head into the weekend, but for Thursday it will mean highs perhaps a degree or two cooler as compared to those of today. Low temperatures tonight will be in the neighborhood of the low to mid 60s across the mountains with mid to upper 60s across the Piedmont. High temperatures on Thursday will average the low to mid 80s over the mountains with readings around 90 to the lower 90s over the Piedmont. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 200 PM EDT Wednesday... Persistent upper ridge anchored over the Southeast will continue to weaken and sink southward further into the Gulf/Caribbean allowing the westerlies to better penetrate farther south. Active frontal system will drift south into our region Thursday night into Friday. A second front will cross the area later in the weekend. Convergence along the front will support scattered showers and thunderstorms. The moderately strong westerly flow aloft will increase the potential for organization. For now will entertain chance pops Friday, with low confidence on timing, outflow boundaries from any MCS activity at that time dictating outcome. All of the synoptic models indicate a distinct short wave, remnants of the trough in the rockies, which is forecast to cross the Mid- Atlantic region Friday, but a lot will depend on whether the atmosphere can recharge thermodynamically from any convective remnants that may have already deflated the CAPE from Thursday. Saturday may actually turn out dry as models suggest we will be between upper disturbances and surface fronts, with a second front forecast to pass through the area Sunday. However, since the first front will not completely scour the low level moisture, will maintain at least slight chance pops Saturday to account for pop-up thundershowers which would be favored during the peak heating of the afternoon. Overall, temperatures will be lower compared to the heat from earlier in the week. Until the second frontal passage Sunday, dewpoints will remain elevated, supporting high humidity. Highs Friday and Saturday will generally feature 70s in the mountains to mid 80s piedmont, and lows 50s/60s respectively. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 200 PM EDT Wednesday... An upper low over eastern Canada is forecast to amplify early next week. The associated front will move south through the eastern CONUS Sunday with a change in airmass resulting in cooler temperatures for our area Monday and Tuesday. The passage of the front Sunday will bring an opportunity for more showers and thunderstorms, followed by dry weather Monday, and possibly Tuesday. Return flow will bring moisture back into the area by mid-week, temperatures moderating. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... As of 145 PM EDT Wednesday... The vast majority of the area will experience VFR conditions through the conclusion of the valid TAF forecast period ending 18Z/2PM Thursday. The exception will be areas under and near showers and storms that will advance into the region in association with a shortwave trough crossing the mid-Atlantic region this afternoon and evening. Showers and storms will become more numerous across primarily the western and northern sections of the region as we progress through this time portion of the forecast. This will be the area where sub-VFR conditions will be possible, many of which, will be limited in time to period it takes for the precipitation to move across the area. While isolated pockets of late night/early morning fog will be possible, the vast majority of the region will be fog-free. Precipitation is expected to end later this evening for most of the region. The exception will be some lingering patchy showers or storms across parts of southeast West Virginia. Isolated to scattered showers and storms will return across southeast West Virginia and neighboring sections of southwest Virginia by late morning Thursday. Winds will remain southwest through the remainder of the daylight hours around 10kts across the mountains with gusts in the 15 to 20kt range over the mountains. Winds will decrease after sunset. Light southwest or variable winds are forecast across the Piedmont. Winds will increase again from the w-sw towards midday Thursday with gusts again near 20kts across the mountains. Confidence in the above aviation forecast is moderate to high. The biggest question will be whether or not fog will be more prevalent tonight than expected. Extended Aviation Discussion... The most notable feature during the period of Thursday night through Monday will be a transition in the prevailing synoptic pattern across the country. The upper ridge over the eastern U.S. will be replaced by a broader long wave trough. This transition will allow for a greater potential for day-to-day showers and storms, thus sub-VFR conditions, across the area. This would also include late night and early morning mountain an river valley fog, and fog in those areas that receive substantial rain the day prior. Confidence in the weather elements of the extended portion of the aviation discussion is moderate. && .CLIMATE... As of 1140 PM EDT Tuesday... Here are the record high and record warm lows for Wednesday and Thursday for our various climate stations. Climate Records Summary Wednesday 05/29/2019 Site MaxT Year HiMin Year KBLF 89 1923 66 1948 KDAN 100 1941 69 1996 KLYH 95 1941 69 1914 KROA 97 1941 69 1991 KRNK 87 2006 64 2018 Thursday 05/30/2019 Site MaxT Year HiMin Year KBLF 89 2011 67 2018 KDAN 99 1918 71 2018 KLYH 95 1895 70 2018 KROA 94 2011 71 2018 KRNK 90 2011 66 2018 && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...DS NEAR TERM...DS SHORT TERM...PM LONG TERM...PM AVIATION...DS CLIMATE...DS
Hazardous weather outlook, May 29, 3:55 PM EDT, 1 hour 16 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 355 PM EDT Wed May 29 2019 NCZ001>006-018>020-302000- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin- 355 PM EDT Wed May 29 2019 This Hazardous Weather Outlook is for north central North Carolina and northwest North Carolina. .DAY ONE...This afternoon and tonight. Isolated thunderstorms are expected late this afternoon and early evening. A couple of the storms may produce damaging winds, with hail a secondary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ007-009>020-022>024-032>035-WVZ042>044-507-508-302000- Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll- Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Patrick- Franklin-Bedford-Amherst-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 355 PM EDT Wed May 29 2019 ...SEVERE THUNDERSTORM WATCH 294 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VAZ043>047-058-059-302000- Henry-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte- 355 PM EDT Wed May 29 2019 This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected late this afternoon and early evening. A few of the storms may produce damaging winds, with hail a secondary threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Special weather statement, May 29, 4:52 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
452 PM EDT Wed May 29 2019
VAZ014-018-022-033-292130-
Franklin-Montgomery-Craig-Roanoke-
452 PM EDT Wed May 29 2019
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MONTGOMERY,
ROANOKE, SOUTHERN CRAIG AND WESTERN FRANKLIN COUNTIES AND THE CITIES
OF ROANOKE AND SALEM...
Until 530 PM EDT.
At 450 PM EDT, a strong thunderstorm was located over Elliston-
Lafayette, moving east at 35 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
thunderstorm.
Locations impacted include...
Roanoke...
Blacksburg...
Salem...
Christiansburg...
and Vinton.
This includes The following Locations The Salem Fairgrounds and
Roanoke Regional Airport.
Frequent cloud to ground lightning is occurring with this shower.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This thunderstorm may intensify, so be certain to monitor local
radio stations and available television stations for additional
information and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
south central, southwestern and west central Virginia...and
southeastern West Virginia.
LAT...LON 3735 7991 3733 7987 3730 7984 3727 7986
3724 7984 3722 7985 3722 7983 3723 7982
3722 7981 3705 7984 3710 8012 3712 8013
3711 8017 3716 8045 3738 8035
TIME...MOT...LOC 2050Z 278DEG 31KT 3726 8023Local storm report, May 29, 4:54 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 PM EDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND DMG 1 NNE JUMPING BRANCH 37.66N 80.98W
05/29/2019 SUMMERS WV 911 CALL CENTER
TREES REPORTED DOWN COUNTY WIDE. ROAD
CLOSURES AND POWER LINES ALSO DOWN.
&&Local storm report, May 29, 4:59 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
459 PM EDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM TSTM WND DMG 3 NNE TALCOTT 37.68N 80.72W
05/29/2019 SUMMERS WV PUBLIC
LARGE PINE TREE DOWN IN PENCE SPRINGS.
&&Special weather statement, May 29, 5:01 PM EDT, 10 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 501 PM EDT Wed May 29 2019 VAZ034-035-045-046-292130- Amherst-Campbell-Bedford-Appomattox- 501 PM EDT Wed May 29 2019 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN AMHERST, EASTERN BEDFORD, NORTHERN CAMPBELL AND WESTERN APPOMATTOX COUNTIES AND THE CITY OF LYNCHBURG... Until 530 PM EDT. At 500 PM EDT, a strong thunderstorm was located over Boonsboro, moving east at 35 mph. Winds in excess of 40 mph and pea size hail are possible with this storm. Locations impacted include... Lynchburg... Concord... Forest... Rustburg... and Madison Heights. This includes The following Locations Liberty University and Lynchburg Airport. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 3734 7934 3751 7933 3755 7893 3729 7896 TIME...MOT...LOC 2100Z 270DEG 29KT 3742 7923 Loconto
Local storm report, May 29, 5:08 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
508 PM EDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM TSTM WND DMG 1 E ALDERSON 37.73N 80.64W
05/29/2019 GREENBRIER WV 911 CALL CENTER
POWER LINES DOWN ON MONROE ST IN ALDERSON.
&&Local storm report, May 29, 5:11 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
511 PM EDT WED MAY 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 2 NW SPANISHBURG 37.47N 81.15W
05/29/2019 M1.00 INCH MERCER WV PUBLIC
CORRECTS PREVIOUS HAIL REPORT FROM 2 NW
SPANISHBURG. QUARTER SIZE HAIL ON NUBBINS
RIDGE. SIDING AND SHINGLES ALSO BLOWN OFF
HOUSE.
&&The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 1:48 PM EDT | Special Weather Statement | RNK | Roanoke | 42 min |
| May 29, 2:20 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte | 25 min |
| May 29, 2:45 PM EDT | Special Weather Statement | RNK | Giles | 45 min |
| May 29, 2:48 PM EDT | Special Weather Statement | RNK | Bath | 42 min |
| May 29, 3:25 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Smyth, Tazewell, Wythe | 95 min |
| May 29, 3:46 PM EDT | Special Weather Statement | RNK | Halifax | 44 min |
| May 29, 3:58 PM EDT | Special Weather Statement | RNK | Rockbridge, City of Buena Vista, City of Lexington | 32 min |
| May 29, 4:08 PM EDT | Special Weather Statement | RNK | Giles, Montgomery | 37 min |
| May 29, 4:11 PM EDT | Special Weather Statement | RNK | Botetourt | 34 min |
| May 29, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 47 min |
| May 29, 4:31 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Pulaski, Roanoke, City of Radford | 44 min |
| May 29, 4:36 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig, Giles, City of Covington | 39 min |
| May 29, 4:52 PM EDT | Special Weather Statement | RNK | Montgomery, Roanoke, City of Roanoke, City of Salem | 38 min |
| May 29, 4:55 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Carroll, Craig, Giles, Grayson, Montgomery and 5 more | 65 min |
| May 29, 5:01 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 29 min |
| May 29, 5:26 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Campbell, Franklin, Pittsylvania | 49 min |
| May 29, 5:35 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Grayson, Montgomery, Patrick and 5 more | 25 min |
| May 29, 5:47 PM EDT | Special Weather Statement | RNK | Charlotte | 43 min |
| May 29, 5:52 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Buckingham, Rockbridge, City of Buena Vista, City of Lexington | 1 min |
| May 29, 5:55 PM EDT | Special Weather Statement | RNK | Pittsylvania | 50 min |
| May 29, 5:55 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 50 min |
| May 29, 6:00 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Franklin, Grayson, Henry, Patrick and 3 more | 60 min |
| May 29, 6:10 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax, Pittsylvania | 65 min |
| May 29, 6:35 PM EDT | Areal Flood Advisory | RNK | Franklin, Henry, Patrick | 110 min |
| May 29, 6:55 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Henry, Pittsylvania, City of Danville and 1 more | 82 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.